MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE Q700M; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE Q700M; POWERED WHEELCHAIR
Model Number Q700M
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Fall (1848)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Background information: the q700m power wheelchair is equipped with stabilus suspension springs.The stabilus suspension springs are used to allow the user to navigate variable terrain while maintaining steering and drive control and consists of a cylinder with an internal fluid-pressure system as well as a redundant mechanical spring.The stabilus spring experiences failure by the engagement pin failing in the unlocked position (actuator pin engaged), fluid leak, or faulty/broken release valve in the locked position (actuator pin disengaged).When failure occurs the user may experience rough or abnormal drive and high centering due to stiff suspension (actuator pin disengaged) or forward pitch and veering during decelerating when there is a fluid leak or pin failure in the unlocked position (pin engaged).If there is a fluid leak or pin failure in the unlocked position the user may be thrown from the chair which could cause injury or impairment requiring immediate, invasive professional medical intervention, while faulty/broken release valve could lead to user annoyance.Discussion: while there is no description of any injury, falls from power wheelchairs are classified as having a likelihood of serious injury.Gl501f8, tables of harms and severities, describes the following potential injuries from a forward fall (most likely in this case): broken body part (arm, leg, back, foot, fingers, toes) traverse, spiral, oblique; cuts, lacerations, gashes and tears requiring stitches; or dislocation.These potential injuries have a severity assignment of 4: critical (dislocation), 3: serious (broken bones or cut requiring sutures).Conclusion: although it is unknown whether any injury was suffered in this case, pursuant to the requirements of 21 cfr 803, investigation reasonably suggests that the marketed device may cause or contribute to a serious injury if the malfunction were to recur.Therefore, an adverse event report is being filed.
 
Event or Problem Description
Dealer obtained report from end user claims that the gas strut jammed on their q700m power wheelchair.Via the dealer, the end user "launched out of the chair." the chair fell, the chair fell and end user was injured.There was no description of injury provided, nor of status of the chair's condition.Dealer refused to provide contact information to end user to ascertain level of injuries nor description of events or even end user information (height, weight, age, etc.).

Brand Name
QUICKIE Q700M
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
MDR Report Key12381225
Report Number2937137-2021-00042
Device Sequence Number1180911
Product Code ITI
UDI-Device Identifier00016958059793
UDI-Public(01)00016958059793
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberQ700M
Device Catalogue NumberEIPW25
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2021
Initial Report FDA Received Date08/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;